I have been on Lexapro 10mg. for 17 days. The first 10 days I started to feel a little better. was sleeping better depression and anxiety not as bad. on day 11 I started feeling depressed again, anxiety is coming back and not sleeping as well. Should I give it more time to get me feeling better or go back to the doctor and have the dosage upped?
Personally, I'd give it another week or so. Many of these types of medicines take 3 to 6 weeks to fully kick in. If you're worried that it's not enough or your depression and or anxiety get much worse than consulting a health care professional is prudent and recommended.
I'd contact your doctor and let them know exactly what you're saying here. These are the official dosage recommendations:
"Initial dose: 10 mg orally once a day; increase if necessary after at least 1 week of treatment to 20 mg once a day
Maintenance dose: 10 to 20 mg orally once a day
Maximum dose: 20 mg orally once a day"
I hope your doctor didn’t just have you start off with 10mg right from the start. That’s rough. I understand that it can get worse after taking it for a little while. What your saying is not unheard of. Try taking some melatonin before bed. Maybe a time release version will work better. SSRI drugs affect your melatonin production. I would tell your doctor that you are having some trouble. They might be able to give you something like clonazepam to help you sleep and function while the Lexapro builds up in your system. That’s what my doctor did for me and it worked great. Hope I’ve helped.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.